MAUDE Adverse Event Report: COOK INC ARNDT ENDOBRONCHIAL BLOCKER SET; CBI TUBE, TRACHEAL/BRONCHIAL

COOK INC ARNDT ENDOBRONCHIAL BLOCKER SET; CBI TUBE, TRACHEAL/BRONCHIAL
Catalog Number C-AEBS-5.0-65-SPH-AS
Medical Device Problem Codes Deflation Problem (1149); Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/20/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported while using the arndt endobronchial blocker set the balloon deflated whilst being using on a patient.The physician noticed balloon was deflated/deflating and so removed it.The patient did not require any additional intervention due to this occurrence.The patient did not experience any adverse effects due to this occurrence.Additional information regarding event details has been requested but is not available at this time.
 
Additional Manufacturer Narrative
(b)(6).Initial customer occupation: unknown.Pma/510(k)#: k160542.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Correction: h6 (annex a).Investigation ¿ evaluation: (b)(6) (united kingdom) informed cook that on 20oct2022 the balloon in an arndt endobronchial blocker set (rpn: c-aebs-5.0-65-sph-as; lot: 4888536) deflated while being used on a patient.The device was removed, but it is unknown how the procedure was completed.It was reported that there were no adverse effects to the patient due to this occurrence.Reviews of the complaint history, device history record (dhr), drawing, instructions for use (ifu), manufacturing instructions, and quality control procedures of the device, were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document-based investigation evaluation was performed.In response to this incident, cook completed a review of the product device master record (dmr) and concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Cook also reviewed the device history record (dhr).The dhr for lot 14888536 records a failed leak test non-conformance.There are inspections in place to identify this failure before shipment, and the non-conforming device was scrapped per procedures.A database search for complaints on the reported lot found no additional complaints reported from the field.The information provided upon review of device master record and device history record does not indicate the device was manufactured out of specification.There is no evidence of nonconforming material in house or in the field.Cook also reviewed product labeling.The product ifu ,[c_t_aebs_rev6] ¿arndt endobronchial blocker set,¿ provides the following information to the user related to the reported failure mode: warnings: ¿the enclosed blocker balloon is a high-volume, low-pressure design.Excessive manipulation over a prolonged period may cause balloon rupture or deflation.¿ precautions: ¿following insertion of the blocker balloon through the multiport adapter, the balloon should be test inflated.¿ instructions for use: ¿9.Under bronchoscopic vision, inflate the balloon with air using the pilot balloon assembly.¿ based on the information provided, no device return, and the results of the investigation, cook has concluded that component failure unrelated to manufacturing or design deficiencies contributed to the event.There was not enough information provided regarding the use of the device to determine the cause of the failure.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ARNDT ENDOBRONCHIAL BLOCKER SET
Common Device Name
CBI TUBE, TRACHEAL/BRONCHIAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key15681972
Report Number1820334-2022-01659
Device Sequence Number6443768
Product Code CBI
UDI-Device Identifier00827002441118
UDI-Public(01)00827002441118(17)250810(10)14888536
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/10/2025
Device Catalogue NumberC-AEBS-5.0-65-SPH-AS
Device Lot Number14888536
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/25/2022
Supplement Date Received by Manufacturer01/11/2023
Initial Report FDA Received Date10/27/2022
Supplement Report FDA Received Date01/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown